Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 15, NWS Aberdeen, SD

June 6, 2001Edmunds County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 6, 2001, 12:06 PM CDT for Edmunds County, South Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2001, 12:06 PM CDT (17:06 UTC)
Expired
Jun 6, 2001, 1:00 PM CDT
In force
54 min
Issued by
NWS Aberdeen, SD
Area
Whole counties

County Edmunds County, SD

The radar

The Aberdeen radar (KABR), 63 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 5.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KABR 061706
SVRABR
SDC045-061800-
/NEW.KABR.SV.W.0044.061706-061800/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1206 PM CDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA

* UNTIL 100 PM CDT

* AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 19 MILES WEST OF LOYALTON...OR ABOUT 22 MILES
  SOUTHEAST OF SELBY...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOYALTON AROUND 1235 PM CDT
  PAMBROOK COLONY...IPSWICH AROUND 1255 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.

$$
LAT...LON 4543 9968 4525 9968 4525 9890 4544 9889

PARKIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:30 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 6, 10:30 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
1030 AM CDT WED JUN 6 2001

QUICK LOOK AT 12Z ETA REVEALED IT APPEARED TO HAVE FAIR HANDLE ON
SITUATION. WIDESPREAD ELEVATED RAIN/TSRA CONTINUES OVER NORTHERN
TIER OF COUNTIES. MORE SCATTERED ACTIVITY POPPING UP OVER CENTRAL
PORTIONS OF STATE AS JET MAX/SW INTRUDE INTO THE AREA.  BNDRY LAYER
INSTABILITY STILL VERY MEAGER BUT DECENT SHEAR PROFILE HELPING
THINGS OUT. BEST CHC OF SVR FOR MY CWA SHOULD BE FROM KPIR EAST TO
KATY AS SFC LOW MOVES EAST ACROSS SOUTHERN SD. UPDATES ALREADY
ISSUED.

.ABR...NONE.
TDK

In the hours before

Local storm report, Jun 6, 11:58 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1158 AM CDT WED JUN 6 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 AM    LOWRY                     SD   1.00 INCH HAIL
06/06/01   WALWORTH                       REPORTED BY LAW
                                          ENFORCEMENT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:29 AM CDTSevere Thunderstorm WarningABRDewey31 min
Jun 6, 10:06 AM CDTSevere Thunderstorm WarningABRDewey, Walworth24 min
Jun 6, 11:24 AM CDTSevere Thunderstorm WarningABRPotter, Walworth51 min
Jun 6, 3:39 PM CDTSevere Thunderstorm WarningABRSpink66 min
Jun 6, 5:41 PM CDTSevere Thunderstorm WarningABRSpink49 min
Jun 6, 6:28 PM CDTSevere Thunderstorm WarningABRClark, Spink62 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.